By Topic

Distribution of Path Durations in Mobile Ad Hoc Networks and Path Selection

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
La, R.J. ; Maryland Univ., College Park ; Yijie Han

We investigate the issue of path selection in multihop wireless networks with the goal of identifying a scheme that can select a path with the largest expected duration. To this end, we first study the distribution of path duration. We show that, under a set of mild conditions, when the hop count along a path is large, the distribution of path duration can be well approximated by an exponential distribution even when the distributions of link durations are dependent and heterogeneous. Second, we investigate the statistical relation between a path duration and the durations of the links along the path. We prove that the parameter of the exponential distribution, which determines the expected duration of the path, is related to the link durations only through their means and is given by the sum of the inverses of the expected link durations. Based on our analytical results, we propose a scheme that can be implemented with existing routing protocols and select the paths with the largest expected durations. We evaluate the performance of the proposed scheme using ns-2 simulation.

Published in:

Networking, IEEE/ACM Transactions on  (Volume:15 ,  Issue: 5 )